Alert archive / Kentucky / Tornado Warnings in 2014

Tornado Warning 18, NWS Jackson, KY

October 6, 2014Magoffin County, Morgan County, Kentucky

NWS Jackson, KY issued this tornado warning at Oct 6, 2014, 5:44 PM EDT for Magoffin County, Morgan County, Kentucky. It was in force for 17 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 6, 2014, 5:44 PM EDT (21:44 UTC)
Expired
Oct 6, 2014, 6:01 PM EDT
In force
17 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.0 in

Counties Magoffin County, KY, Morgan County, KY

The radar

The Jackson,KY radar (KJKL), 38 km from the middle of the area, began a volume at 21:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 6, 5:45 PM EDTTSTM WND DMGMize, KYMULTIPLE TREES DOWN ON HIGHWAY 460.
Oct 6, 5:50 PM EDTTSTM WND DMG2 Sw West Liberty, KYMULTIPLE TREES DOWN ON HIGHWAY 2498.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2014-10-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2014-10-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 173 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1173 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
173 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WFUS53 KJKL 062144
TORJKL
KYC153-175-062215-
/O.NEW.KJKL.TO.W.0018.141006T2144Z-141006T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON KY
544 PM EDT MON OCT 6 2014

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* TORNADO WARNING FOR...
  NORTH CENTRAL MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
  SOUTHERN MORGAN COUNTY IN SOUTHEAST KENTUCKY...

* UNTIL 615 PM EDT

* AT 541 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR REXVILLE...AND MOVING EAST AT 40 MPH.

  HAZARD...TORNADO AND QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED ROTATION.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* THIS DANGEROUS STORM WILL BE NEAR...
  MALONE AND GREEAR AROUND 550 PM EDT.
  COTTLE AND GORDON FORD AROUND 555 PM EDT.
  FLORRESS AND ELAMTON AROUND 600 PM EDT.
  DINGUS AND SILVERHILL AROUND 605 PM EDT.
  MIMA AND OPHIR AROUND 610 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE WELLS STATION AND MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3800 8302 3798 8301 3783 8301 3781 8339
      3782 8340 3787 8342 3801 8303
TIME...MOT...LOC 2144Z 252DEG 36KT 3785 8335

TORNADO...RADAR INDICATED
HAIL...1.00IN

$$

SHALLENBERGER
2 follow-up statements
886 
WWUS53 KJKL 062153
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
553 PM EDT MON OCT 6 2014

KYC153-175-062215-
/O.CON.KJKL.TO.W.0018.000000T0000Z-141006T2215Z/
MAGOFFIN KY-MORGAN KY-
553 PM EDT MON OCT 6 2014

...A TORNADO WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL MORGAN AND
NORTH CENTRAL MAGOFFIN COUNTIES UNTIL 615 PM EDT...

AT 552 PM EDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED NEAR GORDON FORD...AND MOVING EAST AT 45 MPH.

HAZARD...TORNADO.

SOURCE...RADAR INDICATED ROTATION.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

THIS DANGEROUS STORM WILL BE NEAR...
  LOGVILLE AND HALEBURG AROUND 600 PM EDT.
  GRAYFOX AND LACEY AROUND 605 PM EDT.

OTHER LOCATIONS IN THE WARNING INCLUDE MARY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TORNADOES ARE DIFFICULT TO SEE AND CONFIRM AT NIGHT. TAKE COVER NOW.

&&

LAT...LON 3786 8327 3790 8304 3783 8301 3782 8319
      3782 8329
TIME...MOT...LOC 2153Z 252DEG 40KT 3788 8322

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

SHALLENBERGER
914 
WWUS53 KJKL 062201
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
601 PM EDT MON OCT 6 2014

KYC153-175-062211-
/O.CAN.KJKL.TO.W.0018.000000T0000Z-141006T2215Z/
MAGOFFIN KY-MORGAN KY-
601 PM EDT MON OCT 6 2014

...THE TORNADO WARNING FOR SOUTH CENTRAL MORGAN AND NORTH CENTRAL
MAGOFFIN COUNTIES IS CANCELLED...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
BEEN CANCELLED. HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN
EFFECT FOR THE AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN JACKSON KY.

LAT...LON 3786 8327 3790 8304 3783 8301 3782 8319
      3782 8329
TIME...MOT...LOC 2201Z 252DEG 40KT 3791 8311

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Oct 6, 4:24 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Oct 6, 4:24 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
424 PM EDT MON OCT 6 2014

.SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT)
ISSUED AT 424 PM EDT MON OCT 6 2014

EXACTLY WHEN AND WHERE CONVECTIVE DEVELOPMENT AND PROPAGATION TAKES
PLACE HAS BEEN THE BIGGEST QUESTION TODAY...AND WILL CONTINUE TO BE
AN ISSUE DURING THE PERIOD. IT HAS BEEN DIFFICULT TO GET SUFFICIENT
DESTABILIZATION TODAY FOR STRONG CONVECTION. A FEW STORMS HAVE GONE
THE EXTRA MILE AND PRODUCED SOME HAIL DUE TO FREEZING LEVELS ONLY
AROUND 8K FEET. WITH A FEW HOLES IN THE CLOUDS AND PEAK HEATING
OCCURRING...ADDITIONAL DEVELOPMENT HAS OCCURRED LATE THIS AFTERNOON
AS A SHORTWAVE TROUGH CONTINUES TO APPROACH. WILL LOOK FOR THE
CONVECTION TO OUR WEST AND NORTHWEST TO MARCH ACROSS THE FORECAST
AREA DURING THE LATE AFTERNOON AND EVENING. WINDS ALOFT ARE FAVORABLE
FOR SEVERE WEATHER...WITH BOTH DIRECTIONAL AND SPEED SHEAR...BUT
INSTABILITY REMAINS WEAK. THE SITUATION WILL NEED TO BE
MONITORED...WITH WATCHES/WARNINGS A POSSIBILITY IF ENOUGH LATE DAY
HEATING OCCURS. AFTER THIS CONVECTION MOVES THROUGH THIS
EVENING...THE NEXT MOST FAVORABLE TIME FOR STORMS IS DURING THE DAY
TUESDAY AS ANOTHER IMPULSE ALOFT APPROACHES. THE GFS AND NAM BOTH
DEVELOP CONVECTION. WHILE TIMING IS UNCERTAIN...A BLEND OF RECENT GFS
AND NAM RUNS WOULD SUGGEST THE MOST FAVORABLE TIME BEING IN THE
AFTERNOON. THE NAM IS PERSISTENT IN SHOWING ADDITIONAL DEVELOPMENT
ALONG A COLD FRONT AS IT ENTERS OUR AREA FROM THE NW ON TUESDAY
EVENING. THE GFS HAS NOT DEPICTED THIS. HAVE USED A POP GRADIENT FROM
NW TO SE ON TUESDAY NIGHT...WITH THE SE PART OF THE FORECAST AREA
SPENDING THE LONGEST TIME AHEAD OF THE FRONT AND SEEING THE GREATEST
POTENTIAL FOR MORE DEVELOPMENT BEFORE THE FRONT BRINGS IN A STABLE
AIR MASS. SUFFICIENT SHEAR WILL STILL EXIST FOR SEVERE STORMS ON
TUESDAY AND TUESDAY EVENING. ONCE AGAIN...IF SUFFICIENT
DESTABILIZATION CAN TAKE PLACE...SEVERE WEATHER WILL BE A CONCERN. AT
THIS POINT...INSTABILITY LOOKS TO BE PRESENT BUT RATHER WEAK.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 245 PM EDT MON OCT 6 2014

THE MODELS ARE IN GOOD AGREEMENT ALOFT...AT LEAST TO START THE
EXTENDED...BEFORE DIVERGING THROUGH THE WEEKEND. THEY ALL SHOW A
VERY DEEP AND LARGE MID LEVEL LOW SPINNING NORTH OF THE GREAT LAKES.
A NODE OF THIS WILL BE SWEEPING NORTH AND EAST OUT OF THE OHIO
VALLEY EARLY WEDNESDAY ALLOWING HEIGHTS TO RECOVER SOMEWHAT. AS
HEIGHTS SLOWLY START TO COME UP OVER KENTUCKY A SMALLER TROUGH WILL
BE MAKING ITS WAY EAST THROUGH THE DESERT SOUTHWEST ON THURSDAY.
THIS WESTERN TROUGH WILL OPEN UP AND SEND IT ENERGY EAST INTO THE
FAST FLOW OVER THE LOWER OHIO VALLEY INTO THE WEEKEND. IN GENERAL...
THE ECMWF IS A BIT STRONGER WITH THE UPPER LOW THAN THE GEM AND GFS.
THIS STRENGTH ALSO MANIFESTS ITSELF DOWNSTREAM OVER KENTUCKY AS A
BIT MORE RIDGING THROUGH THE WEEKEND THAN THE OTHERS. FOR
SUNDAY...THE GFS SEEMS MOST OUT OF STEP WITH ITS PATTERN COMPARED TO
THE OTHER MODELS AS IT HAS FLAT AND NEARLY ZONAL FLOW OVER KENTUCKY.
MEANWHILE THE ECMWF...SUPPORTED BY THE GEM...STARTS TO BRING A FAST
MOVING AND QUICKLY DEEPENING TROUGH INTO THE NORTHERN PLAINS. THIS
WILL FURTHER CONSOLIDATE INTO MONDAY AS A DEEP LOW OVER THE MIDWEST
WITH A SWEEP OF ENERGY PRESSING INTO THE OHIO VALLEY. WILL FAVOR THE
MODEL BLEND THROUGH THE END OF THIS WEEK AND THEN LEAN MORE TOWARD
THE ECMWF FOR THE WEEKEND AND MONDAY.

SENSIBLE WEATHER WILL FEATURE A FAIRLY ACTIVE EXTENDED FORECAST WITH
PERIODS OF SHOWERS AND STORMS ANTICIPATED. THIS WILL OCCUR AS AMPLE
MOISTURE...FOR THIS TIME OF YEAR...MEETS UP WITH MID LEVEL ENERGY
AND A COUPLE OF FRONTAL BOUNDARIES. THE FIRST OF THESE WILL LIFT
INTO KENTUCKY ON THURSDAY AS A WARM FRONT BEFORE BECOMING STATIONARY
OVER THE AREA AS COLD AIR TO THE NORTH AND WARM TO THE SOUTH MAKES
FOR A STRONG BAROCLINIC ZONE ACROSS THE STATE. THE BOUNDARY SHOULD
BEGIN TO MOVE NORTH AGAIN AS A BONA FIDE WARM FRONT LATE IN THE
WEEKEND IN RESPONSE TO A DEEP SFC LOW TAKING SHAPE OVER THE NORTHER
PLAINS. THIS LATTER SYSTEM WILL THEN LOOK TO SWING ITS ELONGATED
COLD FRONT INTO THIS PART OF THE STATE LATER MONDAY. WITH THE
FORECAST AREA CAUGHT BETWEEN SEASONS THIS EXTENDED...TEMPERATURES
WILL BE NEAR NORMAL...BUT WITH A SMALLER THAN AVERAGE DIURNAL RANGE
DUE TO EXTRA CLOUDS AND PCPN AROUND.

THE CR GRID LOAD PROVED TO BE AN ADEQUATE START TO THE EXTENDED
GRIDS...THOUGH DID ADJUST THE POPS A TAD TOWARD THE DETERMINISTIC
SOLUTION FROM THE ECMWF THROUGH THE WEEKEND AND INTO MONDAY. GIVEN
THE FRONTS NEARBY FOR MUCH OF THE PERIODS DID NOT DO TOO MUCH
ADJUSTING TO THE TEMPERATURES AS THE TERRAIN IMPACT WILL BE
RELATIVELY MUTED...EXCEPT FOR WEDNESDAY NIGHT WHEN A MODERATE RIDGE
TO VALLEY SPLIT IS ANTICIPATED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING)
ISSUED AT 830 AM EDT MON OCT 6 2014

A COUPLE OF LINES OF SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE
THROUGH THE AREA. THE FIRST LINE WILL MOVE THROUGH BETWEEN 14 AND 17Z
FROM WEST TO EAST. A LOT OF THIS CONVECTION IS ELEVATED IN
NATURE...SO ONLY A TEMPORARY REDUCTIONS IN VISIBILITY AND CEILINGS IS
EXPECTED...WITH MAINLY A VFR STATUS REIGNING. THE SECOND LINE OF
CONVECTION WILL THEN MOVE THROUGH BETWEEN 20 AND 01Z. STRONGER
EMBEDDED THUNDERSTORMS WILL LIKELY ACCOMPANY THIS LINE...WITH A
PERIOD OF MVFR EXPECTED. LOWER CEILINGS WILL THEN SCATTER OUT IN THE
EVENING FROM NORTHWEST TO SOUTHEAST...LINGERING THE LONGEST IN FAR
SOUTHEASTERN KENTUCKY. SOUTHWEST WINDS OF 5 TO 15 KTS...WITH A FEW
GUSTS TO AROUND 20 KTS WILL BE COMMON TODAY...BEFORE GRADUALLY
DIMINISHING THIS EVENING.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HAL
LONG TERM...GREIF
AVIATION...GEOGERIAN
Hazardous weather outlook, Oct 6, 4:35 PM EDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
435 PM EDT MON OCT 6 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-071100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
435 PM EDT MON OCT 6 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL AFFECT MANY LOCATIONS...MAINLY THROUGH THE EVENING
HOURS. SOME OF THEM MAY CONTAIN HAIL AND STRONG WINDS.

ADDITIONALLY...ISOLATED MINOR FLOODING OF LOW LYING AREAS MAY OCCUR
WHERE THUNDERSTORMS ARE THE MOST PERSISTENT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM TUESDAY INTO TUESDAY NIGHT.
SOME OF THE THUNDERSTORMS ON TUESDAY AFTERNOON COULD PRODUCE HAIL
AND STRONG WINDS.

THUNDERSTORMS WILL ALSO BE POSSIBLE THURSDAY THROUGH SATURDAY...
MAINLY DURING THE AFTERNOON AND EVENING HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY INSTANCES OF HAIL...DAMAGING
WIND GUSTS...OR FLOODING TODAY AND TONIGHT.

HAL

In the hours before

Special weather statement, Oct 6, 4:39 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
439 PM EDT MON OCT 6 2014

KYZ050-058>060-108-111-062130-
MENIFEE-MONTGOMERY-POWELL-ESTILL-WOLFE-LEE-
439 PM EDT MON OCT 6 2014

...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 530
PM EDT MONDAY AFTERNOON...

   MENIFEE...
   SOUTHEASTERN MONTGOMERY...
   POWELL...
   NORTHWESTERN WOLFE...
   EXTREME NORTH CENTRAL LEE AND
   NORTHERN ESTILL.

AT 439 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES WEST OF
FOX...OR 13 MILES WEST OF IRVINE...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...PALMER AROUND
445 PM EDT...KIMBRELL AROUND 450 PM EDT...SPOUT SPRINGS AROUND 455 PM
EDT...VAUGHNS MILL AROUND 500 PM EDT...STANTON AROUND 505 PM EDT...

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THIS
THUNDERSTORM. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR
THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD.

&&

LAT...LON 3802 8354 3774 8348 3766 8410 3772 8410
      3774 8409 3785 8408 3783 8407 3785 8406
      3784 8401 3787 8403 3787 8401 3789 8400
TIME...MOT...LOC 2039Z 252DEG 38KT 3776 8416

SHALLENBERGER
Local storm report, Oct 6, 5:23 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
523 PM EDT MON OCT 06 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             4 ESE STANTON           37.82N 83.79W
10/06/2014  M0.75 INCH       POWELL             KY   TRAINED SPOTTER

            REPORTED AROUND 50 MPH WINDS ON THE RIDGES....PENNY SIZE
            HAIL...AND A HALF INCH OF RAIN HAS FALLEN IN THE LAST 15
            MINUTES.

&&

JMWIX
Special weather statement, Oct 6, 5:32 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
532 PM EDT MON OCT 6 2014

KYZ058>060-104-106>109-111-112-062230-
MENIFEE-POWELL-ELLIOTT-ESTILL-JOHNSON-MAGOFFIN-MORGAN-WOLFE-LEE-
BREATHITT-
532 PM EDT MON OCT 6 2014

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 630 PM EDT MONDAY EVENING...

   JOHNSON...
   MAGOFFIN...
   SOUTHEASTERN MENIFEE...
   MORGAN...
   SOUTHEASTERN POWELL...
   WOLFE...
   LEE...
   NORTHERN BREATHITT...
   ELLIOTT AND
   SOUTHEASTERN ESTILL.

AT 532 PM EDT...SHOWERS AND STRONG THUNDERSTORMS WERE LOCATED ALONG A
LINE EXTENDING FROM STARK TO ARTHURMABEL...OR ALONG A LINE EXTENDING
FROM SANDY HOOK TO 7 MILES SOUTH OF IRVINE...MOVING EAST AT 45 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BRUIN AROUND
540 PM EDT...WHITE ASH AROUND 545 PM EDT...WELL STATION AROUND 550 PM
EDT...HURST AROUND 555 PM EDT...AND WILHURST AROUND 600 PM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

&&

LAT...LON 3817 8291 3811 8289 3803 8300 3797 8300
      3800 8294 3788 8261 3785 8267 3782 8264
      3773 8269 3775 8276 3771 8294 3759 8290
      3752 8300 3753 8390 3758 8395 3757 8409
      3809 8333 3813 8322 3820 8317 3820 8301
TIME...MOT...LOC 2132Z 270DEG 41KT 3814 8312 3759 8392

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 2:17 AM EDTSpecial Weather StatementJKLBreathitt, Jackson, Lee, Magoffin, Owsley43 min
Oct 6, 4:44 AM EDTSpecial Weather StatementJKLPulaski46 min
Oct 6, 5:22 AM EDTSpecial Weather StatementJKLLaurel38 min
Oct 6, 10:01 AM EDTSpecial Weather StatementJKLClay, Jackson, Laurel44 min
Oct 6, 10:29 AM EDTSpecial Weather StatementJKLBreathitt, Clay, Owsley, Perry46 min
Oct 6, 10:54 AM EDTSevere Thunderstorm WarningJKLBreathitt, Floyd, Johnson, Magoffin, Martin36 min
Oct 6, 4:39 PM EDTSpecial Weather StatementJKLEstill, Menifee, Powell, Wolfe51 min
Oct 6, 4:43 PM EDTSevere Thunderstorm WarningJKLBath, Estill, Menifee, Montgomery, Morgan, Powell and 1 more47 min
Oct 6, 5:08 PM EDTSevere Thunderstorm WarningJKLEstill, Lee, Powell, Wolfe52 min
Oct 6, 5:32 PM EDTSpecial Weather StatementJKLElliott, Johnson, Lee, Magoffin, Morgan, Wolfe58 min
Oct 6, 5:33 PM EDTSevere Thunderstorm WarningJKLElliott, Johnson, Magoffin, Menifee, Morgan, Wolfe57 min
Oct 6, 6:21 PM EDTSpecial Weather StatementJKLEstill, Lee, Powell24 min
Oct 6, 6:30 PM EDTSpecial Weather StatementJKLJohnson, Magoffin, Martin45 min
Oct 6, 7:07 PM EDTSpecial Weather StatementJKLMcCreary, Wayne53 min
Oct 6, 7:11 PM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Pulaski, Wayne, Whitley64 min
Oct 6, 7:20 PM EDTTornado WarningJKLWayne25 min
Oct 6, 7:25 PM EDTSpecial Weather StatementJKLJackson, Lee, Owsley, Rockcastle65 min
Oct 6, 7:40 PM EDTSpecial Weather StatementJKLBreathitt, Floyd, Magoffin, Martin65 min
Oct 6, 7:57 PM EDTSpecial Weather StatementJKLClay, Laurel63 min

Nearby

Tornado Warnings in Kentucky, 2014Every tornado warning in 2014Tornadoes in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.